Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 97, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 21, 2009, 2:09 PM EDT for Grafton County, Sullivan County, New Hampshire. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2009, 2:09 PM EDT (18:09 UTC)
- Expired
- Aug 21, 2009, 2:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Grafton County, NH, Sullivan County, NH
The radar
The Burlington radar (KCXX), 132 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 10:47 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 9:36 AM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Aug 21, 9:36 AM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 936 AM EDT FRI AUG 21 2009 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL APPROACH THE REGION FROM THE WEST THROUGH SATURDAY. A WARM HUMID FLOW OF AIR IN ADVANCE OF THE FRONT WILL RESULT IN WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION. SOME THUNDERSTORMS LATER TODAY AND THIS EVENING COULD PRODUCE VERY GUSTY WINDS AND TORRENTIAL RAIN. HURRICANE BILL WILL LIKELY PASS SOUTH AND EAST OF NEW ENGLAND LATE SATURDAY NIGHT AND EARLY SUNDAY (SEE LATEST TRACK AND DETAILS FROM THE TROPICAL PREDICTION CENTER). A WEAK DISTURBANCE WILL CROSS THE NORTHEAST ON MONDAY. MUCH DRIER AIR WILL ENTER THE REGION DUE TO HIGH PRESSURE ON TUESDAY AND WEDNESDAY. A STRONG COLD FRONT WILL BRING COOLER AIR TO THE REGION LATE IN THE WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... THE WARM FRONT WAS SITUATED THROUGH NORTHERN SECTIONS OF THE FORECAST AREA AS OF 13Z...WITH DEWPOINTS QUICKLY RISING TO AT OR ABOVE 70F FOLLOWING THE FROPA. GIVEN THE UPPER FLOW...THE LOWEST POTENTIAL FOR STRONG CONVECTION WILL BE FOUND ACROSS EASTERN HALF OF THE AREA WHERE STRONG MARINE INFLUENCE MAY DAMPEN ACTIVITY. KGYX VAD WINDS SHOW SSW FLOW JUST ABOVE THE SURFACE...SO MUCH OF THE COAST WEST OF WISCASSET /KIWI/ MAY BREAKOUT OF THE LOW CLOUDS AND FOG FEW SEVERAL HOURS THIS AFTERNOON. MODIFIED 12Z RAOBS FROM KALB AND KGYX SUPPORT STRONG CONVECTION...ESPECIALLY OVER WESTERN AND NORTHERN SECTIONS WHERE PROSPECT FOR SEVERAL HOURS OF STRONG HEATING EXISTS. WIND WILL BE BIGGEST ISSUE...WITH MARGINAL SVR HAIL POSSIBLE IN THE STRONGEST CELLS. ALL 1ST PERIOD GRIDS WERE ADJUSTED BASED ON SATELLITE/RADAR TRENDS AND MESONET. PREV DISC... WARM FRONTAL BOUNDARY CURRENTLY LOCATED OVER SOUTHERN NEW HAMPSHIRE AND IT WILL CONTINUE TO LIFT NORTHWARD TODAY. DEWPOINTS MOSTLY IN THE LOWER 60S NORTH OF THE BOUNDARY WILL INCREASE TO AROUND 70 AFTER THE FRONT MOVES THROUGH...SO NOTICEABLY MORE UNCOMFORTABLE THAN YESTERDAY. SPC HAS PLACE NEW HAMPSHIRE AS WELL AS WESTERN MAINE IN SLIGHT RISK AREA TODAY AND HAVE GONE WITH ENHANCED WORDING FOR THOSE AREAS FOR THIS AFTERNOON AND THIS EVENING. HIGH PWATS IN TROPICAL AIR MASS SO ANY CONVECTIVE ACTIVITY COULD PRODUCE SUBSTANTIAL AMOUNT OF RAINFALL IN SHORT PERIOD OF TIME. ANTECEDENT CONDITIONS RELATIVELY DRY...SO NOT LOOKING FOR SIGNIFICANT PRECIP PROBLEMS AT THIS TIME. USED BLEND OF MAV/MET/CURRENT FORECAST FOR WINDS/TEMPERATURES AND BLEND OF MAV/CURRENT FORECAST FOR POPS. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 AM SATURDAY/... SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE OVERNIGHT ALONG WITH HUMID AIR MASS CONTINUING...SO LOOK FOR CONTINUING MUGGY CONDITIONS WITH SOME DEGREE OF FOG. && .LONG TERM /SATURDAY THROUGH THURSDAY/... ALL EYES SHIFT TO THE PASSAGE OF HURRICANE BILL TO THE SOUTH AND EAST OF NEW ENGLAND LATE SATURDAY NIGHT AND EARLY SUNDAY (SEE LATEST OFFICIAL TRACK GUIDANCE FROM THE TROPICAL PREDICTION CENTER). CURRENTLY...IT APPEARS THE MAIN THREAT FROM THIS STORM WILL BE THE BUILDING WAVES AND SPLASH-OVER/BEACH EROSION NEAR THE TIME OF THE HIGH TIDES OVER THE WEEKEND (SEE DETAILS IN THE TIDES/COASTAL FLOODING SECTION BELOW). RIP TIDES MAY ALSO BE PROBLEMATIC DUE TO BUILDING WAVES AND MANY SWIMMERS IN THE WATER THIS TIME OF THE YEAR WITH THE UNUSUALLY WARM WATER TEMPERATURES. CYCLONE PHASE DIAGRAMS AND NUMERICAL GUIDANCE DIFFER ON THE RATE OF EXTRA-TROPICAL TRANSITION FROM MODEL TO MODEL. THIS WILL HAVE SOME RAMIFICATIONS AS TO WHETHER BANDS OF RAIN CAN ROTATE WESTWARD AROUND THE PERIPHERY OF BILL TO REACH OUR COASTLINE OR NOT (IE SHIFT IN SOME OF THE PRECIPITATION TO THE LEFT OF TRACK AND EXPANSION OF THE WIND FIELD). IN ANY CASE...THERE MAY BE A BOUNDARY NEAR THE COAST WITH A SECOND OLD FRONTAL BOUNDARY OVER WESTERN PORTIONS OF THE FORECAST AREA TO FOCUS PRECIPITATION LATER SATURDAY...SATURDAY NIGHT AND EARLY SUNDAY. WITH PRECIPITABLE WATER VALUES THROUGH THE ROOF (NEAR OR OVER TWO INCHES)...SOME OF THE SHOWERS MAY PRODUCE LOCALLY VERY HEAVY DOWNPOURS. WILL NEED TO MONITOR FIRST ROUND OF PRECIPITATION TODAY BEFORE GOING WITH ANY FLOOD WATCHES FOR SATURDAY INTO EARLY SUNDAY. ANTECEDENT CONDITIONS ARE VERY DRY...AND THE GROUND WILL NEED SOME PRIMING FIRST BEFORE RIVERS AND STREAMS BEGIN TO RESPOND. IN ANY CASE...WILL HAVE TO MONITOR DYNAMICAL JET STRUCTURE TO SEE IF WE ARE IN A TYPICAL PRE PATTERN. THAT IS...WILL WE GET SIGNIFICANT HEAVY RAINFALL OVER WESTERN PORTIONS OF THE FORECAST AREA? WIND FIELDS MATCH UP RELATIVELY WELL WITH ADJACENT OFFICES FOR THE WEEKEND AT THIS POINT. REST OF FORECAST AFTER SUNDAY IS RELATIVELY DRY. MUCH COOLER AIR IS POSSIBLE DURING THE LATE WEEK PERIOD. && .AVIATION /13Z FRIDAY THROUGH TUESDAY/... SHORT TERM...IFR/LIFR CONDITIONS THIS MORNING IN FOG WILL IMPROVE TO MVFR CONDITIONS IN FOG/HAZE...PERHAPS SOME LOCAL VFR CONDITIONS INLAND LATER THIS MORNING INTO THIS AFTERNOON WITH SHOWER/THUNDERSTORMS DEVELOPING THIS AFTERNOON INTO THIS EVENING. SOME THUNDERSTORMS MAY CONTAIN HAIL AND GUSTY WINDS. CONDITIONS LOWERING TO IFR/LIFR IN FOG TONIGHT WITH CONTINUING CHANCE OF SHOWERS/THUNDERSTORMS. LONG TERM...PLENTY OF LOW CLOUDS AND FOG...AS WELL AS SHOWERS AND STORMS OVER THE WEEKEND. MAINLY IFR OR LIFR CONDITIONS. CONDITIONS BEGIN TO IMPROVED SUNDAY NIGHT. && .MARINE... SHORT TERM...CONDITIONS BELOW SCA CRITERIA TODAY...AND WILL APPROACH SCA CRITERIA TONIGHT FOR SEAS AND POSSIBLY WIND GUSTS. VISIBILITY LOWERING TO 1 NM OR LESS TODAY AND CONTINUING TONIGHT. LONG TERM...MAY SEE GUSTY WINDS LATE SATURDAY NIGHT INTO SUNDAY MORNING WITH THE PASSAGE OF BILL TO OUR EAST. NORMALLY THIS IS NOT AN ISSUE...BUT WE HAVE A COASTLINE LOADED WITH RECREATIONAL AND COMMERCIAL BOATERS AT THIS TIME. HARBORS ARE CHALK FULL AT THIS TIME. WILL CONTINUE TO MONITOR TPCS TRACK. && .TIDES/COASTAL FLOODING... NERACOOS SPLASH-OVER NOMOGRAM INDICATING THE POSSIBILITY OF SPLASH-OVER AND BEACH EROSION SUNDAY NEAR THE TIMES OF HIGH TIDE. TIDES ON SATURDAY WILL NEED TO BE MONITORED AS WELL AS HIGH ENERGY SWELLS APPROACH THE BEACHES. ASTRONOMICAL TIDES WILL BE VERY HIGH ON SATURDAY AS BUILDING LONG PERIOD SWELLS REACH THE COASTLINE. WAVE WATCH III BRINGS SWELLS TO AROUND 5-6 TO THE SOUTHERN MAINE AND NEW HAMPSHIRE COASTLINE. THIS WILL BE MARGINAL SPLASH-OVER SITUATION SATURDAY. WAVES AND STORM SURGE THEN INCREASE ON SUNDAY. RIGHT NOW...THE MAXIMUM STORM SURGE IS EXPECTED TO BE IN BETWEEN THE SUNDAY 2 AM AND THE SUNDAY 2 PM HIGH TIDES WITH A STORM SURGE OF AROUND 1 FOOT. BIGGEST WAVES FORECAST BY THE WNA MODEL TO REACH THE COAST DURING THE SUNDAY AFTERNOON HIGH TIDE (WHICH SEAMS REASONABLE)...BRINGING A PARTICULAR PROBLEM FOR SPLASH-OVER TO THAT HIGH TIDE. MAY ISSUE A STATEMENT TO DISCUSS THIS POTENTIAL. STORM TAKES A PREFERRED TRACK...FAR ENOUGH OFFSHORE (NOT TUCKED IN TOO CLOSE SOUTH OF CAPE COD)...TO BRING SOME GOOD SIZED WAVES TO THE REGION. GFS STORM SURGE GUIDANCE IS CONSERVATIVE FOR SATURDAY (WITH A ZERO OR NEGATIVE SURGE)...AS WELL AS A CONSERVATIVE/BENIGN SURGE DURING THE TIMES OF HIGH TIDE ON SUNDAY. EXPECT WATER LEVELS TO REMAIN HIGH...AND ONCE AGAIN - - WITH HIGH ENERGY SWELLS REACHING THE BEACHES...EXPECT THERE TO BE SPLASH-OVER AND STRONG RIP TIDES. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 21, 10:57 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1057 AM EDT FRI AUG 21 2009 NHZ001>005-221500- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON- 1057 AM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN LATER TONIGHT INTO SATURDAY NIGHT. AT THIS TIME...IT APPEAR AS AS THOUGH 1 TO 3 INCHES OF RAIN IS POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND... PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-012>014-221500- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 1057 AM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS COULD PRODUCE LOCALLY DAMAGING WINDS THIS AFTERNOON AND EVENING. ISOLATED STORMS MAY PRODUCE TORRENTIAL DOWNPOURS AS WELL. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN LATER TONIGHT INTO SATURDAY NIGHT. AT THIS TIME...IT APPEAR AS AS THOUGH 1 TO 3 INCHES OF RAIN IS POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND... PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ006>010-013-221500- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- 1057 AM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ISOLATED STORMS MAY PRODUCE TORRENTIAL DOWNPOURS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND... PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ018>022-221500- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO- 1057 AM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS COULD PRODUCE LOCALLY DAMAGING WINDS THIS AFTERNOON AND EVENING. ISOLATED STORMS MAY PRODUCE TORRENTIAL DOWNPOURS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND... PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023>028-221500- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 1057 AM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN LATER TONIGHT INTO SATURDAY NIGHT. AT THIS TIME...IT APPEAR AS AS THOUGH 1 TO 3 INCHES OF RAIN IS POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND...PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. ALTHOUGH SOME SPLASH- OVER IS POSSIBLE ON SATURDAY...IT WILL BE MORE LIKELY ON SUNDAY. THERE WILL ALSO BE SOME BEACH EROSION AND DEVELOPING RIP TIDES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ014-221500- COASTAL ROCKINGHAM- 1057 AM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN LATER TONIGHT INTO SATURDAY NIGHT. AT THIS TIME...IT APPEAR AS AS THOUGH 1 TO 3 INCHES OF RAIN IS POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL WILL REACH ITS CLOSEST APPROACH TO NEW ENGLAND...PASSING SOUTHEAST OF THE REGION SUNDAY MORNING. SEE TROPICAL PREDICTION CENTER FOR DETAILS OF LATEST FORECAST TRACK. ALTHOUGH SOME SPLASH- OVER IS POSSIBLE ON SATURDAY...IT WILL BE MORE LIKELY ON SUNDAY. THERE WILL ALSO BE SOME BEACH EROSION AND DEVELOPING RIP TIDES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-221500- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1057 AM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND POOR VISIBILITY IN HEAVY RAIN THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEAS WILL BUILDING SATURDAY NIGHT AND SUNDAY AS HURRICANE BILL PASSES WELL OFFSHORE. ON THE OCEAN WATERS...SEAS COULD BUILD TO 10 TO 16 FEET SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 21, 1:13 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 113 PM EDT FRI AUG 21 2009 NHZ005-007-211815- SOUTHERN GRAFTON-SULLIVAN- 113 PM EDT FRI AUG 21 2009 ...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND GRAFTON COUNTY THROUGH 215 PM EDT... AT 113 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF PLAINFIELD...OR ABOUT 12 MILES NORTHWEST OF CLAREMONT...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CORNISH... PLAINFIELD...CORNISH FLAT...MERIDEN...LEBANON...HANOVER AND ENFIELD THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Aug 21, 1:34 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 134 PM EDT FRI AUG 21 2009 NHZ006-009-211815- BELKNAP-SOUTHERN CARROLL- 134 PM EDT FRI AUG 21 2009 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY AND CARROLL COUNTY THROUGH 215 PM EDT... AT 134 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF MEREDITH...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MEREDITH...CENTER HARBOR...MELVIN VILLAGE... MOULTONBOROUGH...SANDWICH...WHITE LAKE STATE PARK...WEST OSSIPEE AND NORTH SANDWICH THROUGH 215 PM EDT. HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. DAG
Special weather statement, Aug 21, 1:54 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 154 PM EDT FRI AUG 21 2009 NHZ003-005-007-211900- NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN- 154 PM EDT FRI AUG 21 2009 ...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND GRAFTON COUNTY THROUGH 300 PM EDT... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF CORNISH...OR ABOUT 5 MILES NORTH OF CLAREMONT...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND CLAREMONT...PLAINFIELD...CORNISH...CROYDON...CORNISH FLAT...GRANTHAM...MERIDEN...SPRINGFIELD...LEBANON AND HANOVER THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IN ADDITION...AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN AN HOUR. THIS MUCH RAIN WOULD RESULT IN LOCALIZED STREET FLOODING.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:10 PM EDT | Small Craft Advisory | GYX | 60 hr | |
| Aug 21, 3:20 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 55 min |
| Aug 21, 3:33 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 42 min |
| Aug 21, 3:52 PM EDT | Tornado Warning | GYX | Oxford | 23 min |
| Aug 21, 3:55 PM EDT | Areal Flood Advisory | GYX | Oxford | 3 hr |
| Aug 21, 4:05 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 25 min |
| Aug 21, 4:11 PM EDT | Tornado Warning | GYX | Oxford | 34 min |
| Aug 21, 4:27 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 48 min |
| Aug 21, 4:30 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 25 min |
| Aug 21, 4:43 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Oxford | 47 min |
| Aug 21, 4:48 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 45 min |
| Aug 21, 4:51 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 39 min |
| Aug 21, 4:53 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 37 min |
| Aug 21, 4:56 PM EDT | Flash Flood Warning | GYX | Cumberland, Oxford | 3 hr |
| Aug 21, 4:59 PM EDT | Tornado Warning | GYX | Androscoggin, Franklin, Kennebec, Oxford | 31 min |
| Aug 21, 5:08 PM EDT | Tornado Warning | GYX | Oxford | 37 min |
| Aug 21, 5:26 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Sagadahoc and 2 more | 64 min |
| Aug 21, 5:55 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Oxford, York | 3 hr |
| Aug 21, 6:09 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 51 min |
| Aug 21, 6:16 PM EDT | Areal Flood Advisory | GYX | Franklin, Kennebec, Somerset | 3 hr |
| Aug 21, 6:26 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Kennebec, Lincoln, Sagadahoc, Somerset and 1 more | 64 min |
| Aug 21, 6:28 PM EDT | Special Marine Warning | GYX | 62 min | |
| Aug 21, 7:25 PM EDT | Severe Thunderstorm Warning | GYX | York | 35 min |
| Aug 21, 2:53 PM EDT | Severe Thunderstorm Warning | GYX | Grafton, Merrimack, Sullivan | 37 min |
| Aug 21, 3:07 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 38 min |
| Aug 21, 3:27 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Grafton, Merrimack | 33 min |
| Aug 21, 3:27 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 48 min |
| Aug 21, 3:39 PM EDT | Areal Flood Advisory | GYX | Carroll, Coos, Grafton | 3 hr |
| Aug 21, 4:02 PM EDT | Flash Flood Warning | GYX | Grafton | 3 hr |
| Aug 21, 4:05 PM EDT | Areal Flood Advisory | GYX | Belknap, Merrimack, Sullivan | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.